# SDR CA080124005

- Difficulty date: January 22, 2008
- Submitted: February 15, 2008
- Operation: General aviation
- Make and model: Swrngn SA226TC
- Aircraft time: 21,231 hours
- Engine: Garrtt TPE33110UA
- Propeller: Hartzl HCE4N3
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Nut
- Part number: 8937373
- Condition: Backed Out
- Location: Gear Shaft
- Stage of operation: IN
- How discovered: V
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

(CAN) A/C CAME IN TO THE MAINT HANGER DUE TO HAVING A CHIP LIGHT COME ON IN THE COCKPIT. INSP FROM MAINT NOTICED THAT THERE WAS METAL ON THE CHIP DETECTOR OF ENGINE P-54121. AT THAT TIME THE ENGINE WAS FORWARDED TO THE ENGINE SHOP FOR FURTHER INSP. THE ENGINE WAS DISMANTLED TO FIND THAT THE HIGH SPEED PINION NUT (HSP) PN 893737-3, WAS STARTING TO BACK OFF FROM ITS OVERHAULED TORQUE SPECIFICATIONS.  THE HSP WAS OVERHAULED ON THE 22 JULY 05. THE NUT WHEN TORQUED IS SUPPOSED TO HAVE A PIN PN S815N4-0-200 STAKED BESIDE THE NUT TO PREVENT IT FROM BACKING OFF. UPON FURTHER INSPECTION OF THE PIN AREA IT DOES NOT LOOK LIKE THERE WAS EVER A PIN INSTALLED AT THE TIME OF INSP, WITH THE NUT BACKING OFF OF THE HSP THIS COULD HAVE CAUSED A CATASTROPHIC FAILURE OF THE ENGINE IF THE NUT DROPPED INTO THE PLANETARY GEARS. (TC NR 20080124005)
